Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 26, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 28, 2006, 5:03 PM EDT for Allegany County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 28, 2006, 6:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 91 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 282103
SVRBUF
NYC003-282200-
/O.NEW.KBUF.SV.W.0026.060628T2103Z-060628T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
503 PM EDT WED JUN 28 2006
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGANY COUNTY IN WESTERN NEW YORK
* UNTIL 600 PM EDT
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CUBA...OR ABOUT 15 MILES
NORTHEAST OF OLEAN...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BELFAST BY 515 PM EDT...
LAT...LON 4249 7784 4232 7776 4229 7778 4229 7782
4219 7826 4220 7828 4222 7829 4236 7830
4250 7786
$$
TJP2 follow-up statements
000
WWUS51 KBUF 282123
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
523 PM EDT WED JUN 28 2006
NYC003-282200-
/O.CON.KBUF.SV.W.0026.000000T0000Z-060628T2200Z/
ALLEGANY NY-
523 PM EDT WED JUN 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR ALLEGANY COUNTY...
AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
ANGELICA...OR ABOUT 10 MILES NORTHWEST OF WELLSVILLE...MOVING EAST AT
25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL ALLEGANY COUNTY
LAT...LON 4249 7784 4232 7776 4229 7778 4229 7782
4219 7826 4220 7828 4222 7829 4236 7830
4250 7786
$$
TJP000
WWUS51 KBUF 282158
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
557 PM EDT WED JUN 28 2006
NYC003-282207-
/O.EXP.KBUF.SV.W.0026.000000T0000Z-060628T2200Z/
ALLEGANY NY-
557 PM EDT WED JUN 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR ALLEGANY COUNTY EXPIRES AT 600
PM EDT...
AT 557 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAIN AND
GUSTY WINDS THROUGH 630 PM OVER THE EASTERN HALF OF THE COUNTY.
LAT...LON 4249 7784 4232 7776 4229 7778 4229 7782
4219 7826 4220 7828 4222 7829 4236 7830
4250 7786
$$
TJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:14 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 28, 3:14 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 314 PM EDT WED JUN 28 2006 .SYNOPSIS... THE BERMUDA HIGH THAT WAS CENTERED OFF THE MID ATLANTIC COAST AND RESPONSIBLE FOR THE HUMID UNSETTLED WEATHER THE PAST SEVERAL DAYS AS DRIFTED FURTHER OFFSHORE. THIS WILL ALLOW A FULL LATITUDE TROUGH OVER THE UPPER GREAT LAKES TO MOVE EAST AND BRING SOMEWHAT MORE COMFORTABLE CONDITIONS TO THE REGION BY THE END OF THE WEEK. BEFORE WE GET TO THAT POINT THOUGH...A COLD FRONT AND ITS ASSOCIATED UPPER LEVEL TROUGH WILL KEEP A CONTINUED CHANCE FOR -SHRA/TSRA ACTIVITY OVER THE REGION THROUGH THURSDAY EVENING. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... A WELL ESTABLISHED LAKE BREEZE BOUNDARY OFF LAKE ERIE IS HELPING TO FIRE UP SOME CONVECTION WELL EAST OF JHW AND BUF. THIS CONVECTION IS FOUND WITHIN AN AIRMASS CHARACTERIZED BY SFC TDS IN THE MID TO UPPER 60S AND SB CAPE VALUES OF 1700-2000 J/KG. WHILE WIDESPREAD SVR WEATHER IS NOT ANTICIPATED ACROSS THE REGION LATE THIS AFTERNOON AND EVENING...WIDELY SEPARATED STRONG STORMS COULD PRODUCE VERY ISOLATED AREAS OF STRAIGHT LINE WIND DAMAGE AND POSSIBLY SMALL HAIL. THE GREATEST OPPORTUNITY FOR STRONG TO SEV STORMS WILL BE FOUND OVER PARTS OF THE WRN SOUTHERN TIER...GENESEE VALLEY AND FINGER LAKES REGION BETWEEN 20 AND 23Z. SYNOPTICALLY...A WEAK COOL FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION LATE TONIGHT. THIS MAY SPARK SOME MORE -SHRA/TSRA ACTIVITY...BUT THE STRENGTH OF THE CONVECTION SHOULD DROP OFF SOON AFTER SUNSET AS THE STRONGEST DYNAMICS WILL SHIFT TO THE EAST. ON THURSDAY...THE SFC FRONT WILL BE CLEARING THE EASTERN LAKE ONTARIO REGION WHILE THE CORE OF +10C H8 AIR WITHIN THE BASE OF THE H5 TROUGH WILL BE MOVING IN. THIS COOLER AIR ALOFT COMBINED WITH STRONG LATE JUNE DIURNAL HEATING WILL QUICKLY DESTABILIZE THINGS AND ALLOW FOR MORE SCT -SHRA/TSRA. HIGHY CHC POPS WILL BE USED FOR THE AFTERNOON. THE BASE OF THE TROUGH WILL SLOWLY EXIT TO THE EAST LATE THURSDAY NIGHT WITH POPS LOWER POPS FROM WEST TO EAST AS A RESULT. THE BULK OF THE NIGHT SHOULD BE RAINFREE. RISING HEIGHTS WILL LEAD TO THE PASSING OF A FLAT RIDGE FRIDAY AND SATURDAY. WHILE PARTS OF THE REGION WILL HAVE LOW CHC POPS IN PLAY...THE VAST MAJORITY OF THIS TIME WILL BE RAINFREE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A BRISK ZONAL FLOW WILL CONTINUE IN THE UPPER ATMOSPHERE WITH WEAK SHORT WAVES EXPECTED TO MOVE EAST ACROSS THE LOWER LAKES REGION THROUGH THE PERIOD. AT THE SURFACE...LOW PRESSURE IS FORECAST TO TRACK EAST FROM ONTARIO INTO QUEBEC SATURDAY NIGHT INTO SUNDAY WITH A TRAILING WEAK COLD FRONT SCHEDULED TO MOVE THROUGH SUNDAY. THIS WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS. A WEAK RIDGE WILL FOLLOW SUNDAY NIGHT THEN ANOTHER WEAK LOW WILL APPROACH AND MOVE ACROSS THE AREA MONDAY. AT THIS POINT THE TIMING LOOKS GOOD FOR TUESDAY THE 4TH. ALTHOUGH WE CANT RULE OUT ISOLATED ACTIVITY...IT DOES LOOK LIKE IT WILL BE GENERALLY RAIN FREE. AN UPPER DISTURBANCE IS EXPECTED TO MOVE THROUGH THE AREA WEDNESDAY BUT ONCE AGAIN IT SHOULD REMAIN RAIN FREE THE VAST MAJORITY OF THE TIME. TEMPERATURES THROUGHOUT SHOULD BE NEAR NORMAL...NO EXTREMES. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE FIRED UP IN THE DIURNAL HEATING THIS AFTERNOON BUT LAKE SHADOWS ARE VERY EVIDENT NORTHEAST OF BOTH LAKES ON THE SATELLITE LOOPS. GOOD VFR CONDITIONS ARE EXPECTED INTO THIS EVENING IN THESE SHADOW AREAS INCLUDING BUFFALO ...NIAGARA FALLS AND WATERTOWN. MVFR TO LOCALLY IFR CONDITIONS ARE EXPECTED WITHIN THUNDERSTORM ACTIVITY FROM THE SOUTHERN TIER NORTHEAST INTO THE FINGER LAKES REGION. DIURNAL COOLING WILL HELP ACTIVITY DISSIPATE TONIGHT THEN AN UPPER TROUGH WILL MOVE ACROSS US THURSDAY WITH MORE WIDESPREAD ACTIVITY EXPECTED AND PROBABLY NO LAKE SHADOWS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH SHORT TERM...RSH LONG TERM...SAGE AVIATION...SAGE
Hazardous weather outlook, Jun 28, 5:04 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 504 AM EDT WED JUN 28 2006 NYZ005>008-290915- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 504 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THIS MORNING. TROPICAL MOISTURE WILL CONTINUE TO SURGE NORTH ACROSS THE REGION THROUGH THE MORNING. AN ADDITIONAL 1 TO 3 INCHES OF RAIN ARE POSSIBLE OVER AREAS WHICH HAVE ALREADY RECEIVED UP TO TWO INCHES OF RAIN. ADDITIONAL RAINS WILL FALL ON SATURATED GROUND AND CAN CAUSE FLOODING. THE RAINS ARE EXPECTED TO DRIFT TO THE EAST OF THE REGION DURING THE MORNING HOURS EASING THE THREAT OF GENERAL FLOODING. A FLOOD WARNING CONTINUES IN EFFECT FOR THE BLACK RIVER THROUGH TONIGHT. THE BLACK RIVER AT BOONVILLE AT 500 AM WAS AT 9.5 FEET. FLOOD STAGE IS 10 FEET. THE RIVER IS EXPECTED TO CREST NEAR 11 FEET THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ001>004-010>014-019>021-085-290915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 504 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-290915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 504 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jun 28, 4:34 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
434 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL LAKEWOOD 42.10N 79.32W
06/28/2006 E1.75 INCH CHAUTAUQUA NY POST OFFICE
&&
SAGELocal storm report, Jun 28, 5:01 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
501 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL SOUTH DAYTON 42.36N 79.05W
06/28/2006 E0.88 INCH CATTARAUGUS NY TRAINED SPOTTER
0440 PM TSTM WND DMG LIVONIA 42.82N 77.67W
06/28/2006 LIVINGSTON NY TRAINED SPOTTER
4 TO 5 FOOT DIAMETER TREE DOWN ON HOUSE. STREETS CLOSED
FROM DOWNED WIRES
&&
SAGEThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:00 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 60 min |
| Jun 28, 4:45 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 60 min |
| Jun 28, 4:50 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 55 min |
| Jun 28, 4:51 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 54 min |
| Jun 28, 5:00 PM EDT | Special Marine Warning | BUF | 60 min | |
| Jun 28, 5:45 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 60 min |
| Jun 28, 5:51 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 54 min |
| Jun 28, 5:58 PM EDT | Special Marine Warning | BUF | 31 min | |
| Jun 28, 6:32 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 43 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.